MAUDE Adverse Event Report: VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER

VOLCANO CORPORATION OMNIWIRE PRESSURE GUIDE WIRE; WIRE, GUIDE, CATHETER
Model Number 89185
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/13/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This complaint was reviewed and investigated according to the manufacturer¿s policy.Blocks a2-a6: not available from facility.Blocks b6 & b7: not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Block h3 & h6: the omniwire was not returned to the manufacturer for evaluation, thus no returned product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
 
Event or Problem Description
It was reported that an omniwire was used in a coronary diagnostic procedure.During prep, the omniwire was placed through an introducer needle and through the tuohy that was connected to a non-philips guide catheter.After use, when the omniwire was pulled out of the guide catheter and through the tuohy, a gold substance had peeled from the mid/distal portion that was wrapped around the omniwire.All pieces were removed intact with nothing remaining in the patient.No patient injury reported.This product problem is being submitted due to the material separation.There is a potential for harm if the malfunction were to recur.
 
Additional Manufacturer Narrative
Blocks a2-a6: patient information available.Blocks b6 & b7: relevant tests and relevant history, including preexisting medical conditions available block d10: concomitant medical products available.Block h3: the omniwire was returned for evaluation.Visual inspection found gold color coating material peeled and detached from the composite core.Fourier transform infrared (ftir) molecular analysis confirmed the material is made up of polyimide used in the manufacturing of the omniwire.Block h6: the probable cause for the detached coating material is due to rough handling or manipulation, caused by the interaction between the wire and concomitant devices used during the procedure.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
OMNIWIRE PRESSURE GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
VOLCANO CORPORATION
3721 valley centre drive #500
san diego CA 92130
Manufacturer (Section G)
VOLCARICA S.R.L.
coyol free zone &business park
b37
alajuela
CS  
Manufacturer Contact
ayse kharodawala
3721 valley centre drive #500
san diego, CA 92130
858720-4063
MDR Report Key21578320
Report Number3008363989-2025-00032
Device Sequence Number8430873
Product Code DQX
UDI-Device Identifier00845225003043
UDI-Public(01)00845225003043(11)240708(17)270708(10)0303237743
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K192886
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number89185
Device Catalogue Number89185
Device Lot Number0303237743
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/13/2025
Supplement Date Received by Manufacturer03/14/2025
Initial Report FDA Received Date03/11/2025
Supplement Report FDA Received Date03/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F INTRODUCER SHEATH, MFG UNK.; MEDTRONIC: 6F, LAUNCHER GUIDE CATHETER.; MERIT MEDICAL: 6F, INTRODUCER SHEATH.; MERIT MEDICAL: TUOHY- PHD HEMOSTASIS VALVE.; PHILIPS: INTRASIGHT CONSOLE.
Patient Age69 YR
Patient SexFemale
Patient Weight53 KG
Patient EthnicityNon Hispanic
Patient RaceWhite